Alert archive / North Dakota / Special Weather Statements in 2021

Special Weather Statement, NWS Bismarck, ND

June 7, 2021Mountrail County, North Dakota

NWS Bismarck, ND issued this special weather statement at Jun 7, 2021, 5:06 AM CDT for Mountrail County, North Dakota. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2021, 5:06 AM CDT (10:06 UTC)
Expired
Jun 7, 2021, 5:30 AM CDT
In force
24 min
Issued by
NWS Bismarck, ND

County Mountrail County, ND

The radar

The Minot AFB radar (KMBX), 112 km from the middle of the area, began a volume at 10:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 10.1 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2021-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2021-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2990 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
-37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

512 
WWUS83 KBIS 071006
SPSBIS

Special Weather Statement
National Weather Service Bismarck ND
506 AM CDT Mon Jun 7 2021
 
NDZ010-017-071030-
McKenzie ND-Mountrail ND-
506 AM CDT Mon Jun 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MCKENZIE AND CENTRAL
MOUNTRAIL COUNTIES UNTIL 530 AM CDT...

At 505 AM CDT, a strong thunderstorm was located 9 miles north of 4
Bears Lodge, or 16 miles southwest of Stanley, moving northeast at 55
mph.

Half inch hail will be possible with this storm.

Locations impacted include...
Stanley, Palermo, Belden, Charlson and White Earth Bay Recreation
Area.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4824 10200 4825 10193 4789 10281 4800 10297
      4843 10237
TIME...MOT...LOC 1005Z 229DEG 48KT 4812 10261 

$$

SCHILD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this special weather statement went out at Jun 7, 4:53 AM CDT, 13 minutes earlier.

Area forecast discussion, Jun 7, 4:53 AM CDT, 13 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
453 AM CDT Mon Jun 7 2021

.SHORT TERM...(Today and tonight)
Issued at 405 AM CDT Mon Jun 7 2021

Current surface analysis places low over north-central Wyoming,
with warm front stretching through southeast South Dakota into
southern Minnesota. Upper level analysis places southwesterly flow
over our area. Area of showers and thunderstorms continues to lift
towards central North Dakota, with some additional activity to
the north, in area of elevated theta-e advection.

For this morning, aforementioned showers and storms will continue
to lift off towards the northeast. These should exit the area by
mid to late morning, with quiet weather it its wake.

This afternoon into tonight, aforementioned warm front will
continue to lift northerly into south central North Dakota into
the James River Valley. This will usher in higher moisture, with
dewpoints pushing into the 60s. With this, instability will be on
the increase over the aforementioned area, while deep layer shear
also becomes quite notable, about 35-45kts in the afternoon/early
evening. The fly in the ointment may be modestly increasing
heights/weak ridging, but think the warm front may overcome that
allowing storms to develop. Large hail/strong wind gusts will be
possible, but also think there may be a modest tornado threat in
the vicinity of the warm front in the late afternoon/early
evening, especially in the initial storms. This whole area of
storms will eventually push off to the east-northeast as the
evening goes on with primarily a strong wind threat. Some
secondary development possible overnight further west with a
similar setup to the currently ongoing precipitation.

.LONG TERM...(Tuesday through Sunday)
Issued at 405 AM CDT Mon Jun 7 2021

Daily chances for thunderstorms continuing and potential severe
weather highlight the forecast for the next few days.

On Tuesday, trough over the west coast deepens with upper level
flow becoming more south/southwesterly over our area, while a
notable short wave swings through the trough and approaches our
area. In the meantime, surface low deepens over northeast Wyoming
into southeast Montana, with warm front lifting northward. Focus
for severe weather therefore shifts west and spreads north, in
line with the strongest instability and enhanced deep layer shear.
Greatest concern at this point would be for storms that develop
along and north of the surface low and warm front, as these storms
may be capable of producing very large hail and posing tornado
threat, especially along the boundary. Storms will eventually push
east, with severe threat becoming more limited with lesser shear
towards central North Dakota.

On Wednesday, severe threat is expected to be lessened with the
expected ongoing convection sliding to the east. With that said, a
stronger storm does remain in the mix.

Thursday may be the next notable day for severe weather as a
negatively tilted trough swings over the Rockies and approaches
the Northern Plains as a surface low spins up over eastern Montana
and lifts northeast, with a cold front eventually pushing in.
Plenty of moisture will be on hand leading to notable instability.
Exact placement of where storms will develop still remains a bit
sketchy, but at this point expect it to be over western portions
of our area nudging into eastern Montana.

Storm chances linger into Friday. Quieter weather then expected
to close out the week into early next week.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1235 AM CDT Mon Jun 7 2021

Mainly VFR conditions expected through the forecast period. Isolated
thunderstorms are possible after 06Z, mainly across the southwest
into north central ND. Carried VCTS at KDIK and KBIS generally in
the 08Z to 11Z time period. Not enough confidence to add VCTS to
KMOT. Also continued to carry LLWS at KDIK between 10Z and 13Z.
Otherwise, a round of thunderstorms (strong to severe) are
expected late afternoon and Monday night across southeastern ND.
KJMS could be impacted, with the best chance currently looking to
be after OOZ. Given the uncertainties in coverage and timing, did
not add any mention of TS to KJMS.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...JJS
LONG TERM...JJS
AVIATION...JNS
Hazardous weather outlook, Jun 7, 3:13 AM CDT, 1 hour 53 minutes before
Hazardous Weather Outlook
National Weather Service Bismarck ND
313 AM CDT Mon Jun 7 2021

NDZ023-025-035>037-046>048-050-051-080815-
Wells-Foster-Burleigh-Kidder-Stutsman-Emmons-Logan-La Moure-
McIntosh-Dickey-
313 AM CDT Mon Jun 7 2021

This Hazardous Weather Outlook is for portions of south central
North Dakota and southeast North Dakota.

.DAY ONE...Today and Tonight

There is a chance for thunderstorms today. Some storms may be
severe this afternoon and evening. Damaging wind around 70 mph,
large hail around 2 inches in diameter, and possibly a tornado
will be the potential hazards.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

There is a chance for thunderstorms Tuesday. A few storms could be
strong to severe.

There is a chance for thunderstorms with severe weather
on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today. Please contact the
National Weather Service with any severe weather reports.

NDZ001>005-009>013-017>022-031>033-040-041-043-044-080815-
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-
Golden Valley-Billings-Stark-Slope-Hettinger-Bowman-Adams-
313 AM CDT Mon Jun 7 2021 /213 AM MDT Mon Jun 7 2021/

This Hazardous Weather Outlook is for portions of north central
North Dakota, northwest North Dakota, south central North Dakota,
and southwest North Dakota.

.DAY ONE...Today and Tonight

Isolated thunderstorms will continue to move to the north-
northeast this morning. Some storms could be strong with penny
size hail.

There is a slight chance for thunderstorms late tonight. Again,
some storms could be strong with penny size hail.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

There is a chance for thunderstorms on Tuesday. Some storms may be
severe. Damaging wind around 70 mph, large hail around 2 inches
in diameter, and possibly a tornado will be the potential hazards.

There is a chance for thunderstorms with severe weather
on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Tuesday. Please contact the
National Weather Service with any severe weather reports.

NDZ034-042-045-080815-
Morton-Grant-Sioux-
313 AM CDT Mon Jun 7 2021 /213 AM MDT Mon Jun 7 2021/

This Hazardous Weather Outlook is for portions of south central
North Dakota.

.DAY ONE...Today and Tonight

There is a chance for thunderstorms today. Some storms may be
severe this afternoon and evening. Damaging wind around 70 mph,
large hail around 2 inches in diameter, and possibly a tornado
will be the potential hazards.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

There is a chance for thunderstorms on Monday. Some storms may be
severe. Damaging wind around 70 mph, large hail around 2 inches
in diameter, and possibly a tornado will be the potential hazards.

There is a chance for thunderstorms with severe weather on
Tuesday.

There is a chance for thunderstorms with severe weather
on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today and Tuesday. Please contact
the National Weather Service with any severe weather reports.

In the hours before

Special weather statement, Jun 7, 2:16 AM CDT, 2 hours 50 minutes before
Special Weather Statement
National Weather Service Bismarck ND
116 AM MDT Mon Jun 7 2021

NDZ031>033-040-043-070745-
Golden Valley ND-Stark ND-Billings ND-Slope ND-Bowman ND-
116 AM MDT Mon Jun 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GOLDEN VALLEY...
NORTHWESTERN BOWMAN...SOUTHWESTERN BILLINGS...SLOPE AND SOUTHWESTERN
STARK COUNTIES UNTIL 145 AM MDT...

At 115 AM MDT, a pair of strong thunderstorms were located 8 miles
west of Amidon and near Marmarth, moving northeast at 50 mph.

Half inch hail will be possible with these storms.

Locations impacted include...
Amidon, Marmarth, Three V Crossing and Pretty Butte.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

LAT...LON 4642 10404 4687 10339 4655 10293 4649 10293
      4614 10404
TIME...MOT...LOC 0715Z 237DEG 42KT 4647 10351

SCHILD
Special weather statement, Jun 7, 2:48 AM CDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Bismarck ND
148 AM MDT Mon Jun 7 2021

NDZ032-033-040-070815-
Stark ND-Billings ND-Slope ND-
148 AM MDT Mon Jun 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BILLINGS...
NORTHEASTERN SLOPE AND SOUTHWESTERN STARK COUNTIES UNTIL 215 AM
MDT...

At 147 AM MDT, a strong thunderstorm was located 9 miles northwest of
Amidon, moving northeast at 35 mph.

Penny size hail will be possible with this storm.

Locations impacted include...
Schefield.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4683 10321 4667 10280 4641 10354 4656 10368
TIME...MOT...LOC 0747Z 235DEG 31KT 4654 10349

SCHILD
Special weather statement, Jun 7, 5:06 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Bismarck ND
506 AM CDT Mon Jun 7 2021

NDZ010-017-071030-
McKenzie ND-Mountrail ND-
506 AM CDT Mon Jun 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MCKENZIE AND CENTRAL
MOUNTRAIL COUNTIES UNTIL 530 AM CDT...

At 505 AM CDT, a strong thunderstorm was located 9 miles north of 4
Bears Lodge, or 16 miles southwest of Stanley, moving northeast at 55
mph.

Half inch hail will be possible with this storm.

Locations impacted include...
Stanley, Palermo, Belden, Charlson and White Earth Bay Recreation
Area.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4824 10200 4825 10193 4789 10281 4800 10297
      4843 10237
TIME...MOT...LOC 1005Z 229DEG 48KT 4812 10261

SCHILD

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 2:16 AM CDTSpecial Weather StatementBISSlope29 min
Jun 7, 2:48 AM CDTSpecial Weather StatementBISSlope27 min
Jun 7, 6:06 PM CDTSevere Thunderstorm WarningBISMcIntosh54 min
Jun 7, 6:39 PM CDTSevere Thunderstorm WarningBISStutsman66 min
Jun 7, 6:58 PM CDTSevere Thunderstorm WarningBISLaMoure, Logan, McIntosh62 min

Nearby

Special Weather Statements in North Dakota, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.